Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Representation Theory
Representation Theory
ISSN 1088-4165

 

Rational smoothness of varieties of representations for quivers of type $A$


Authors: Robert Bédard and Ralf Schiffler
Journal: Represent. Theory 7 (2003), 481-548
MSC (2000): Primary 17B37; Secondary 32S60
Published electronically: November 14, 2003
MathSciNet review: 2017066
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, the authors study when the closure (in the Zariski topology) of orbits of representations of quivers of type $A$ are rationally smooth. This is done by considering the corresponding quantized enveloping algebra ${\mathbf{U}}$ and studying the action of the bar involution on PBW bases. Using Ringel's Hall algebra approach to quantized enveloping algebras and also Auslander-Reiten quivers, we can describe the commutation relations between root vectors. This way we get explicit formulae for the multiplication of an element of PBW bases adapted to a quiver with a root vector and also recursive formulae to study the bar involution on PBW bases. One of the consequences of our characterization is that if the orbit closure is rationally smooth, then it is smooth.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 17B37, 32S60

Retrieve articles in all journals with MSC (2000): 17B37, 32S60


Additional Information

Robert Bédard
Affiliation: Département de mathematiques, Université du Québec à Montréal, C.P. 8888, Succ. Centre-Ville, Montréal, Québec, H3C 3P8, Canada
Email: bedard@lacim.uqam.ca

Ralf Schiffler
Affiliation: Département de mathematiques, Université du Québec à Montréal, C.P. 8888, Succ. Centre-Ville, Montréal, Québec, H3C 3P8, Canada
Address at time of publication: School of Mathematics and Statistics, Carleton University, 1125 Colonel By Drive, Ottowa, Ontario, K1S 5B6, Canada
Email: ralf@math.uqam.ca, ralf@math.carleton.ca

DOI: http://dx.doi.org/10.1090/S1088-4165-03-00179-1
PII: S 1088-4165(03)00179-1
Keywords: Quantized enveloping algebras, local intersection cohomology
Received by editor(s): October 15, 2002
Received by editor(s) in revised form: July 25, 2003
Published electronically: November 14, 2003
Additional Notes: The first author was supported in part by a NSERC grant
The second author was supported in part by a FCAR scholarships
Article copyright: © Copyright 2003 American Mathematical Society